Jump to content
  • Sign Up
0
shadowicewolf

Chest Troubles...

Rate this topic

Recommended Posts

Well, i got my gallbladder out and have seen some improvement (I can taste things! and no longer have that knife in my side pain). But one thing that did not go away, as far as i can tell, is my indigestion from hell (exuse my language, but that is what it is).

It makes my chest feel tight, like someone is sitting on it. I have been taking my acid reducing pill (which i ran out of yesterday, mom went to refill it today)which before surgery helped a lot. But, even though it still helps, it seems to me that my chest has gotten worse :blink: It gets to the point where I can barely feel like i can breath (even though i can) so i have to use my inhailer (abuterol) to help loosen it up.

It isn't constant though, it will last for about an hour or so then go away for a while than come back....

I've been tested for asthma, and didn't have it. I've been to the doctor in the middle of one of these things, and they said it all sounded normal and my oxagon blood level was good. I've yet to have a chest xray done.

I'm about to go mad! Its enough to drive me crazy. I had to go to my university on wednesday to do something for one of my classes (i live 60 miles away and had to go over a huge hill), and it about killed me to go up in altitude. I had to use my inhailer twice that day <_<

Before surgery i've only had to use my inhailer a handful of times but now its pretty much a daily thing :huh:

My mom suggested that i try some gaviscon. So i took it right after i had my inhailer, and to my surprise, i had a few minutes of relief. Now its back :angry:

I just wanna scream, I just wanna be better, i'm so sick of being friggen sick. I wish my doctors would listen to me.

Any ideas on whats going on? :(

I have allergies as well, but i have been on medication to stop that soooooo..... :(

Not to mention my skin is back doing its "burning" feeling again since i got back from my school... ugh.... when will it end?

Share this post


Link to post
Share on other sites

Hmmm I have asthma and reflux and I've noticed there's sometimes overlap. Maybe the acid causes inflammation in the lungs. Stuff that's helped me inthe past: have you changed reflux meds? I find some meds help differently, AND sometimes they stop working and need a change. I've also had to double up in the past and take prevacid and Zantac for a few weeks to calm it down. But that was pre-gluten-free and I don't know what's safe. :/

Do you take maintenance inhalers, like steroids or preventatives, or just albuterol? If the inhaler helps at all, I wonder if it IS asthma (even if it's triggered by reflux), and something (or a change in something) to bring down the inflammation would help. The only tests I've had done for my asthma were peak flow and oxygen saturation, and neither of those have helped track down inflammation, they just had to assume all people with asthma probably have lung inflammation.

When was your surgery? Could your lungs be still recovering? Anesthesia and intubation are rough on them. And I feel really refluxy when I have low grade asthma symptoms for a long time. (I've never found out why.)

I hope you find some relief soon!

Share this post


Link to post
Share on other sites

Oh wow, i didn't even think of that :) It would make sense that acid could trigger something of that sort.

I've tried all of the non perscription antacid meds, none worked :/

I had my surgery on the 17th, i've been thinkking that it may be contributing (if only slightly) to this. I intend to ask the surgon what he thinks when i see him on the 1st.

Share this post


Link to post
Share on other sites

Does your actual ribcage feel tight and constricted? That could be costochondrosis, (costochondritis) which is inflammation of the connective tissue of the ribs. When one has certain forms of arthritic (like spondylitis) or auto immune inflammation and it's moving around, sometimes it visits the ribcage, and it is nasty.

Sounds like you're still eating or taking something by mouth that your body does not like, either gluten or oats or soy or casein or another thing you haven't figured out yet... you may have to switch to a lower, or no- grain diet for awhile to get healed, then you can re introduce the kinds that you can tolerate.

Sometimes the GERD drugs can cause chest pain, have a look at this thread: http://www.peoplespharmacy.com/2009/12/23/getting-off-drugs-for-gerd-requires-strategy/

Share this post


Link to post
Share on other sites

I think i might try elmiminating dairy for now. I remember being off it for a few days after surgery, and i really didn't have indigestion then.... Perhaps then move on to corn, rice, and other such things if that doesn't work. I really hate to do it (because i am a milk fan) but if it makes me feel better i'll try it.

Share this post


Link to post
Share on other sites

Mom has vagal nerve spasm from her reflux and a hiatal hernia. Vagal nerve issues can cause problems with heart and lungs and she has trouble swallowing, heart palpitations, and her chest gets tight. I wonder if you are getting the same thing and the Gaviscon stopped the acid for a moment, helping the vagal nerve spasm? This page has a section that explains the vagal nerve. Unfortunately, the only thing she can do for it is be really careful about eating foods that trigger her reflux.

http://www.joyfullivingservices.com/hiatalhernia.html

Share this post


Link to post
Share on other sites

hmmm, its possible. I would do the self check they posted on there but alas on of my incisions is near the area where they say to press down on... :(

Share this post


Link to post
Share on other sites

Oh, bummer. Maybe once it heals.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×